Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 97, NWS Quad Cities, IA

June 15, 2017Jones County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 15, 2017, 8:28 PM CDT for Jones County, Linn County, Iowa. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2017, 8:28 PM CDT (01:28 UTC)
Expired
Jun 15, 2017, 9:30 PM CDT
In force
62 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 8:28 PM CDTHAIL 1S Center Point, IADIME TO QUARTER SIZE HAIL.
Jun 15, 8:39 PM CDTTSTM WND DMGMarion, IALARGE TREE DOWN NEAR MARION.
Jun 15, 8:43 PM CDTTSTM WND DMG4 N Marion, IASPOTTER ESTIMATED WINDS 60-70 MPH TAKING DOWN TREE BRANCHES AT INTERSECTION OF HIGHWAYS 13 AND 151.
Jun 15, 8:53 PM CDTHAIL 11 E Marion, IAALONG HIGHWAY 150. DIME TO QUARTER HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 6:39 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2450 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

396 
WUUS53 KDVN 160128
SVRDVN
IAC105-113-160230-
/O.NEW.KDVN.SV.W.0097.170616T0128Z-170616T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
828 PM CDT THU JUN 15 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Jones County in east central Iowa...
  Central Linn County in east central Iowa...

* Until 930 PM CDT

* At 828 PM CDT, a severe thunderstorm was located over Center Point,
  or 13 miles east of Vinton, moving east at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Cedar Rapids, Anamosa, Marion, Hiawatha, Mount Vernon, Robins,
  Center Point, Lisbon, Central City, Springville, Palo, Alburnett,
  Bertram, Martelle, Morley, Toddville, Waubeek, Stone City, Viola
  and Whittier.

This includes Interstate 380 between mile markers 23 and 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

&&

LAT...LON 4215 9114 4195 9124 4195 9136 4190 9137
      4208 9184 4220 9183 4227 9180
TIME...MOT...LOC 0128Z 291DEG 27KT 4216 9176 

HAIL...1.25IN
WIND...60MPH
 
$$

ERVIN
4 follow-up statements
614 
WWUS53 KDVN 160139
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
839 PM CDT THU JUN 15 2017

IAC105-113-160230-
/O.CON.KDVN.SV.W.0097.000000T0000Z-170616T0230Z/
Jones IA-Linn IA-
839 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN JONES AND CENTRAL LINN COUNTIES...

At 839 PM CDT, a severe thunderstorm was located over Toddville, or
10 miles north of Cedar Rapids, moving southeast at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Anamosa, Marion, Hiawatha, Mount Vernon, Robins, Center
Point, Lisbon, Central City, Springville, Palo, Alburnett, Bertram,
Martelle, Morley, Toddville, Waubeek, Stone City, Viola and Whittier.

This includes Interstate 380 between mile markers 23 and 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 4215 9114 4195 9124 4195 9136 4190 9137
      4208 9184 4220 9183 4227 9180
TIME...MOT...LOC 0139Z 292DEG 26KT 4212 9167 

HAIL...1.50IN
WIND...60MPH
 
$$

ERVIN
694 
WWUS53 KDVN 160143
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
843 PM CDT THU JUN 15 2017

IAC105-113-160230-
/O.CON.KDVN.SV.W.0097.000000T0000Z-170616T0230Z/
Jones IA-Linn IA-
843 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN JONES AND CENTRAL LINN COUNTIES...

At 843 PM CDT, a severe thunderstorm was located over Alburnett, or 9
miles north of Cedar Rapids, moving southeast at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Anamosa, Marion, Hiawatha, Mount Vernon, Robins,
Lisbon, Central City, Springville, Palo, Alburnett, Bertram,
Martelle, Morley, Toddville, Waubeek, Stone City, Viola, Whittier and
Squaw Creek Park.

This includes Interstate 380 between mile markers 23 and 35.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 4215 9114 4195 9124 4195 9136 4190 9137
      4208 9184 4216 9177 4224 9169
TIME...MOT...LOC 0143Z 292DEG 26KT 4211 9163 

HAIL...1.50IN
WIND...60MPH
 
$$

ERVIN
294 
WWUS53 KDVN 160152
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
852 PM CDT THU JUN 15 2017

IAC105-113-160230-
/O.CON.KDVN.SV.W.0097.000000T0000Z-170616T0230Z/
Jones IA-Linn IA-
852 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN JONES AND SOUTHEASTERN LINN COUNTIES...

At 852 PM CDT, a severe thunderstorm was located near Whittier, or 10
miles northeast of Cedar Rapids, moving east at 35 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Anamosa, Marion, Hiawatha, Mount Vernon, Robins,
Lisbon, Central City, Springville, Martelle, Morley, Whittier,
Waubeek, Stone City, Viola, Matsell Bridge Natural Area, Howard H
Cherry Scout Reservation, Wapsipinicon State Park, Squaw Creek Park
and Linn  County Fairgrounds.

This includes Interstate 380 between mile markers 23 and 25.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 4215 9114 4195 9124 4195 9136 4190 9137
      4203 9170 4210 9162 4220 9155
TIME...MOT...LOC 0152Z 291DEG 29KT 4207 9151 

HAIL...1.50IN
WIND...60MPH
 
$$

ERVIN
876 
WWUS53 KDVN 160208
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
908 PM CDT THU JUN 15 2017

IAC105-113-160230-
/O.CON.KDVN.SV.W.0097.000000T0000Z-170616T0230Z/
Jones IA-Linn IA-
908 PM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN JONES AND SOUTHEASTERN LINN COUNTIES...

At 907 PM CDT, a severe thunderstorm was located over Martelle, or 7
miles south of Anamosa, moving southeast at 35 mph. Another severe 
storm is moving south into north central Linn county from Buchanan 
county.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cedar Rapids, Anamosa, Marion, Hiawatha, Mount Vernon, Robins,
Lisbon, Central City, Springville, Martelle, Morley, Whittier,
Waubeek, Stone City, Viola, Matsell Bridge Natural Area, Howard H
Cherry Scout Reservation, Wapsipinicon State Park, Squaw Creek Park
and Linn  County Fairgrounds.

This includes Interstate 380 between mile markers 23 and 25.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 4215 9114 4195 9124 4195 9136 4190 9137
      4203 9170 4210 9162 4220 9155
TIME...MOT...LOC 0207Z 293DEG 30KT 4200 9133 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:19 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 15, 6:19 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
619 PM CDT Thu Jun 15 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Thu Jun 15 2017

18Z surface data has in inferred weak low in northeast Nebraska.
A front ran from the low into northeast Iowa and into far western
upper Michigan. Dew points were in the 50s along and behind the
frontal zone with 60s ahead of the front.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 330 PM CDT Thu Jun 15 2017

Overall confidence that storms will be seen tonight and Friday is
moderate. Timing of storms is low.

The first question is when does convection initiate along the front.
Satellite trends show little in the way of development of clouds.
Thus it appears that dry and very warm conditions should be seen
across the area until nearly sunset.

Around sunset or shortly after, convection should initiate along the
frontal boundary as it moves into the area. Showers and
thunderstorms will eventually organized into a band that slowly
moves southeast across the area overnight. Based on the current
expected timing, the northwest third of the area should see dry
conditions just prior to sunrise Friday. However, if convection does
not develop until after sunset along the front, then the current
expected timing would be too fast by 3 to 6 hours.

Going on the idea that storms will organize into a band, there is a
low risk of some isolated nocturnal severe storms. If severe storms
occur, there would be a wind and hail risk.

On Friday, the overnight convection will clear the southeast half of
the area during the morning. Boundaries left over from this
convection will provide the focus for new convection to develop
during the late morning and afternoon.

Day time heating and return moisture from the Plains will allow new
convection to develop over roughly the northwest half of the area
during the afternoon that will gradually increase in areal coverage
toward evening.

The convection that develops Friday afternoon will be interesting.
The placement of overall boundaries and moisture pooling will be the
key to where the storms develop, how strong storms get, and where
they track. Going on the assumption that the models are not too
moist in the lower levels, the potential is there for storms to
organize into a severe storm complex. If such a severe storm complex
develops, areas generally south of I-80 would be most at risk to see
severe storms.  Wind would be the primary threat and hail a
secondary threat in only the strongest storms.

.LONG TERM...(Friday Night through next Thursday)
ISSUED AT 330 PM CDT Thu Jun 15 2017

Friday night...Assessing several MCS generation parameters off
various models, it seems many are coming together over and just east
of the IA portion of the MO RVR Valley Fri evening. Am embedded
short wave trof in broad cyclonic westerlies aloft, interacting with
increasing THETA-E rich low to mid level southerly flow should help
ignite convection in these areas by Fri evening. The models do vary
a bit on how far north or south the prime LLJ convergent axis will
lay out, but a general ensemble suggests areas northeast of the
Omaha area could be prime. Then currently projected propagation
vectors and 19-23C H85 MB thermal MCS track suggest an evolving MCS
to move into the western and southwestern CWA by 10 PM. But timing
of initial impact into the western CWA also variable between the
solutions...with some not propagating a convective system into the
local area until mainly after midnight, and a few target more the
central into northern CWA. But for now will go with the west central
IA initiation point, with the system then propagating east-southeast
and the more significant portion of it impacting mainly the
southwestern 2/3's to half of the DVN CWA from late evening and into
the overnight hours.

Kinematic and thermodynamic vertical profiles suggest that a portion
of the MCS could arrive in bowing segments, making for a damaging
wind threat where these occur. Also, model fcst of precipital water
feed of 1.5 to near 2 inches suggest torrential downpours being
squeezed out of the more organized storm structures, with rainfall
intensity rates per hour matching the PWAT values. Thus some
localized flash flooding could occur, especially in areas that get
hit more than once, such as by secondary redevelopment training up
over the initial system's cool pool as long as a south to southwest
LLJ maintains into the late night. Taking into account rain cooled
outflow, some fcst overnight lows into early Sat morning may still
not be quite cool enough.

Saturday...Much will depend on decay timing of any lingering Sat
morning convective debris left over out of the Fri night storm
activity for instability to build back up by mid afternoon. This to
the lee/southeastern flank of a strongly digging short wave trof
acrs the northeastern plains. Fcst soundings suggest strong low to
mid level wind fields for this time of year, such as a west-
southwest H5 jet of 70+ KTS acrs IA rounding the bend of the upper
trof. If ambient temps can warm/recover back into the upper 80s to
lower 90s, and sfc DPTS pool up into the upper 60s to lower 70s
ahead of an incoming cool front, strong forcing/dynamics may have
CAPEs of 2-4K J/KG to work with Sat afternoon for a potentially
significant severe weather event in or near the local area of
concern. Right now, favored convective initiation grounds appear to
lay out from north central IA into central IA by mid Sat afternoon,
with the evolving system or multi systems/bows propagating through
the DVN CWA during the prime convective time of 3 PM through 8 or 9
PM Sat evening. A few convective allowing models are even sooner
than that window by an hour or two.

Strong kinematics with those potentail CAPEs, but with south to
southwesterly vertical wind profiles, suggest widespread damaging
winds the primary threat, but can't rule out a few mesovortices
along a mature bowing squall line. If adequate de-stabilization
looks like it will occur, could see a risk upgrade to enhanced or
moderate over the next 1-2 days. The same processes making the
potentail SBCAPEs, could drive Sat afternoon heat indices into the
95 to near 100 degree range acrs much of the CWA before the storms
hit.

Sunday and Monday...Post frontal, breezy and cooler days as upper
troffing takes hold of the GRT LKS, allowing northwest flow to spill
down acrs the upper Midwest. Highs in the 70s to lower 80s these
days(more areas held in the 70s), with a chance for an isolated to
sctrd afternoon instability shower or storm especially on Monday.

Middle of next week...A clipper-like system possible on Tue in
lingering northwest flow for more shower/some storm chances, then
longer range indications suggest flattening flow mid to late week
with the heat building back up the plains and MO RVR Valley,
wanting to creep back up this way. Some signs of this return flow
inducing a storm track in or near the area by Wed night or next
Thu.   ..12..

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 617 PM CDT Thu Jun 15 2017

A cluster of strong thunderstorms, with gusty winds, hail, and
heavy rain will spread southeast out of north central Iowa,
through eastern Iowa and northwest Illinois through the mid
evening hours to early overnight. Another round may form after
that, but is uncertain. In any case, VFR weather is expected
outside of storms, with spotty IFR possible in storms. The next
round of storms will be expected Friday late evening.
ERVIN

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...12
AVIATION...Ervin
Hazardous weather outlook, Jun 15, 3:41 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
341 PM CDT Thu Jun 15 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-162045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
341 PM CDT Thu Jun 15 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Thunderstorms are possible across the outlook area tonight.
There is a low risk of severe storms, mainly along and west of the
Mississippi. The main severe weather threats are damaging winds
and large hail.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

There are periodic chances for thunderstorms Friday through
Saturday night.

There is a slight risk for severe thunderstorms on Friday along
and west of a line from Manchester, Iowa to Walcott, Iowa to
Macomb, Illinois. The remainder of the outlook area has a marginal
risk. There is a low chance for storms Friday afternoon. A better
chance exists during the evening or overnight. Damaging winds and
large hail are possible with the strongest storms. Thunderstorm
coverage will likely remain scattered.

There is a slight risk for severe thunderstorms on Saturday across
the entire area. Damaging winds and large hail are the primary
threats. The most likely timing of storms is late afternoon into
Saturday night. However, confidence on exact timing and coverage
of storms is low since this is several days away. Please stay
tuned to forecast updates through this week.

On Saturday afternoon, forecast peak heat indices may reach the
mid to upper 90s along and south of highway 34, west of
Galesburg, Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight over portions of eastern
Iowa and far northeast Missouri.

In the hours before

Local storm report, Jun 15, 7:35 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
735 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             JESUP                   42.48N 92.07W
06/15/2017  M1.00 INCH       BUCHANAN           IA   TRAINED SPOTTER

            BEGAN AS PEAS 6 MINUTES AGO AND GREW TO QUARTERS.

&&

DC
Local storm report, Jun 15, 7:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             1 E INDEPENDENCE        42.47N 91.88W
06/15/2017  M0.75 INCH       BUCHANAN           IA   TRAINED SPOTTER

            DIME SIZE HAIL.

&&

DC
Local storm report, Jun 15, 8:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             1 E ALBURNETT           42.15N 91.60W
06/15/2017  E0.88 INCH       LINN               IA   PUBLIC

            VIA TWITTER

&&

DC
Local storm report, Jun 15, 8:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
820 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             WSW URBANA              42.22N 91.88W
06/15/2017  E0.88 INCH       BENTON             IA   TRAINED SPOTTER

            DIME TO NICKEL

0818 PM     HAIL             URBANA                  42.22N 91.88W
06/15/2017  M1.00 INCH       BENTON             IA   EMERGENCY MNGR

            FROM THE URBANA POLICE DEPARTMENT.

&&

DC
Local storm report, Jun 15, 8:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
824 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             CENTER POINT            42.19N 91.78W
06/15/2017  M1.00 INCH       LINN               IA   TRAINED SPOTTER

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:17 PM CDTSevere Thunderstorm WarningDVNBuchanan58 min
Jun 15, 7:51 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn54 min
Jun 15, 8:11 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones49 min
Jun 15, 8:16 PM CDTSevere Thunderstorm WarningDVNBuchanan44 min
Jun 15, 8:45 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Linn45 min
Jun 15, 8:58 PM CDTSevere Thunderstorm WarningDVNBuchanan47 min
Jun 15, 9:03 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Johnson, Jones, Linn57 min
Jun 15, 9:44 PM CDTSevere Thunderstorm WarningDVNCedar, Muscatine, Scott46 min
Jun 15, 10:51 PM CDTSevere Thunderstorm WarningDVNJohnson, Louisa, Washington39 min
Jun 15, 11:01 PM CDTSevere Thunderstorm WarningDVNJackson, Jones26 min
Jun 15, 11:52 PM CDTSpecial Weather StatementDVNBenton38 min
Jun 15, 11:55 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn27 min
Jun 16, 1:12 AM CDTSevere Thunderstorm WarningDVNLee63 min
Jun 16, 2:11 AM CDTSpecial Weather StatementDVNDes Moines64 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.